On the nonexistence, existence and uniqueness of limit cycles

H. Giacomini, J. Llibre, M. Viano

Research output: Contribution to journalArticleResearchpeer-review

142 Citations (Scopus)

Abstract

We present two new criteria for studying the nonexistence, existence and uniqueness of limit cycles of planar vector fields. We apply these criteria to some families of quadratic and cubic polynomial vector fields, and to compute an explicit formula for the number of limit cycles which bifurcate out of the linear centre x ̇= -y , ẏ = x, when we deal with the system ẋ = -y + ε Σi+j=1n aijxiyj, ẏ = x + ε Σi+j=1n bijxiyj. Moreover, by using the second criterion we present a method to derive the shape of the bifurcated limit cycles from a centre. © 1996 IOP Publishing Ltd and LMS Publishing Ltd.
Original languageEnglish
Pages (from-to)501-516
JournalNonlinearity
Volume9
DOIs
Publication statusPublished - 1 Dec 1996

Fingerprint Dive into the research topics of 'On the nonexistence, existence and uniqueness of limit cycles'. Together they form a unique fingerprint.

Cite this